Alert archive / West Virginia / Heat Advisories in 2021
Heat Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this heat advisory at Aug 24, 2021, 11:22 AM EDT for 12 counties in West Virginia; Boyd County, Greenup County, Kentucky; Gallia County, Lawrence County, Ohio. It took effect at Aug 24, 2021, 1:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2021, 11:22 AM EDT (15:22 UTC)
- In effect from
- Aug 24, 2021, 1:00 PM EDT
- Expired
- Aug 24, 2021, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Greenup County, KY, Gallia County, OH, Lawrence County, OH, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV, Roane County, WV, Wayne County, WV, Wirt County, WV
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119 WWUS71 KRLX 241522 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1122 AM EDT Tue Aug 24 2021 KYZ101-103-OHZ086-087-WVZ005>008-013>018-028-029-242300- /O.NEW.KRLX.HT.Y.0003.210824T1700Z-210824T2300Z/ Greenup-Boyd-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV- Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Braxton-Gilmer- Including the cities of Flatwoods, Raceland, Russell, Ashland, Cannonsburg, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Sutton, Gassaway, Burnsville, and Glenville 1122 AM EDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Portions of southeast Ohio, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
739 WWUS71 KRLX 242243 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 643 PM EDT Tue Aug 24 2021 KYZ101-103-OHZ086-087-WVZ005>008-013>018-028-029-242345- /O.EXP.KRLX.HT.Y.0003.000000T0000Z-210824T2300Z/ Greenup-Boyd-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV- Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Braxton-Gilmer- Including the cities of Flatwoods, Raceland, Russell, Ashland, Cannonsburg, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Sutton, Gassaway, Burnsville, and Glenville 643 PM EDT Tue Aug 24 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... Heat index values have largely fallen below advisory criteria. The Heat Advisory will expire at 7 PM EDT this evening. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Aug 24, 7:21 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 24, 7:21 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 721 AM EDT Tue Aug 24 2021 .SYNOPSIS... High pressure at the surface and aloft will provide quiet weather today. Increasingly warm and humid through mid week, with daily shower/storm chances returning mid to late week. && .NEAR TERM /THROUGH TONIGHT/... As of 720 AM Tuesday... Forecast on track. As of 335 AM Tuesday... High pressure building surface and aloft spells a hot late summer day today after the morning fog burns off. Added the slight chance for an afternoon thunderstorm over toward the Greenbrier Valley, where weak low level convergence is indicated. Another warm, muggy night is on tap for tonight, with light flow allowing valley fog to form once again. Central guidance maintains lowland highs in the lower to mid 90s on h85 temperatures just below 20C below a slight inversion near or just above that level. With dew points up around 70, this spells heat indices peaking in the mid to upper 90s. This was highlighted in the HWO, as we flirt with the need for a heat advisory. Temperatures may not drop below 70 across portions of the middle Ohio Valley tonight. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... As of 240 AM Tuesday... Showers and storms can be expected Wednesday, particularly across the higher terrain during peak heating hours. Hot and humid conditions will continue across the area, with heat indices touching the lower 100s in spots. A heat advisory may be necessary for some lowland locations on Wednesday. Will highlight potential in the HWO. Thursday, more of the same with upper ridge continuing to remain in place across the eastern U.S., with occasional showers and storms both from diurnal heating and from any passing disturbance. && .LONG TERM /SATURDAY THROUGH MONDAY/... As of 245 AM Tuesday... Continued hot and humid with occasional showers and storms over the weekend with ridge continuing to remain in control. An upper trough finally looks to approach early next week, which will lead to a break down of the ridge, and hopefully cooler weather to come. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... As of 720 AM Tuesday... Dense fog across northern sites PKB, CKB and EKN will lift briefly into stratus through 13Z, and then morning cu rising through the 1-3 kft range through 16Z. Otherwise today will be another day of diurnal FEW-SCT cumulus throughout the area 4-6 kft this afternoon, with light and variable, mainly west to northwest, surface flow. Light northwest flow aloft through this morning will become light and variable this afternoon or this evening. Today is the one day this week where thunderstorms are not a concern for much of the area, although one could pop up this afternoon over toward the Greenbrier Valley. Valley fog is likely to form again tonight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: Medium for overnight fog intensity and timing, otherwise high. ALTERNATE SCENARIOS: Timing of fog lifting into IFR stratus and then MVFR stratocu this morning may vary, before lifting into a VFR cumulus field by this afternoon. Timing, locations and intensity of valley fog forming overnight tonight may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY M M M M M H H H H H H H HTS CONSISTENCY M M L M H H H H H H H H BKW CONSISTENCY H H H M M M M M H H H H EKN CONSISTENCY M M M L M M M M H H H H PKB CONSISTENCY M M M L M H H H H H H H CKB CONSISTENCY M M M L M M M M H H H H AFTER 12Z WEDNESDAY... IFR valley fog possible each morning this week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/SL NEAR TERM...TRM SHORT TERM...SL LONG TERM...SL AVIATION...TRM
Hazardous weather outlook, Aug 24, 3:03 AM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 303 AM EDT Tue Aug 24 2021 VAZ003-004-WVZ011-020-030>034-039-040-515>526-250715- Dickenson-Buchanan-Tyler-Doddridge-Lewis-Harrison-Taylor-McDowell- Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 303 AM EDT Tue Aug 24 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013>019-024>029- 250715- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun- Ritchie-Mingo-Logan-Boone-Clay-Braxton-Gilmer- 303 AM EDT Tue Aug 24 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Heat indices this afternoon will reach the upper 90s to lower 100s in spots. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indices Wednesday afternoon will once again reach the upper 90s to lower 100s in spots. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 24, 7:28 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 728 AM EDT Tue Aug 24 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013>019- 024>029-242200- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- INCLUDING THE CITIES OF FLATWOODS, RACELAND, RUSSELL, GRAYSON, OLIVE HILL, CARTER CAVES STATE PARK, GRAYSON LAKE STATE PARK, ASHLAND, CANNONSBURG, LOUISA, YATESVILLE LAKE STATE PARK, NEW LEXINGTON, CROOKSVILLE, SOMERSET, MCCONNELSVILLE, STOCKPORT, ATHENS, MARIETTA, BELPRE, JACKSON, WELLSTON, OAK HILL, MCARTHUR, HAMDEN, POMEROY, GALLIPOLIS, IRONTON, LAKE VESUVIUS, SOUTH POINT, KENOVA, CEREDO, WAYNE, HUNTINGTON, POINT PLEASANT, NEW HAVEN, RAVENSWOOD, RIPLEY, PARKERSBURG, VIENNA, ST. MARYS, BELMONT, HARTS, ALUM CREEK, HAMLIN, TEAYS VALLEY, HURRICANE, CHARLESTON, SOUTH CHARLESTON, SAINT ALBANS, SPENCER, ELIZABETH, GRANTSVILLE, HARRISVILLE, PENNSBORO, WILLIAMSON, LOGAN, CHAPMANVILLE, MAN, MADISON, CLAY, SUTTON, GASSAWAY, BURNSVILLE, AND GLENVILLE 728 AM EDT Tue Aug 24 2021 Sunshine, high temperatures and high humidity, will likely result in heat indices reaching the mid to upper 90s this afternoon. This could cause heat related health problems. If you have to be outdoors, please take the necessary precautions to protect yourself from heat related illnesses. Limit strenuous activities, especially during the heat of the afternoon. Avoid prolonged work in the sun, or in poorly ventilated areas. Drink plenty of non-alcoholic beverages. Take breaks in the shade, or in an air-conditioned building. Check up on relatives and neighbors. The very young and the elderly are especially vulnerable to the heat. Also, never leave children or pets in a closed vehicle unattended.
Nearby
Heat Advisories in West Virginia, 2021Heat Advisories in Kentucky, 2021Heat Advisories in Ohio, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.